MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX PLUG AND PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX PLUG AND PATCH; SURGICAL MESH
Catalog Number 1190603
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2018, patient was diagnosed with bilateral inguinal hernia thereby underwent robotic assisted laparoscopic repair with implant of 3dmax light mesh (device 1- right) and 3dmax mesh (device 2- left).Per operative notes, ¿in the right inguinal area, the loop of colon adherent to the preperitoneum was freed.A two very large hernia defects, indirect and direct defect was cleared off the preperitoneal space and 3dmax light mesh (device 1- right) was placed in preperitoneal space and secured with sutures.To the left side, an indirect defect was reduced and secured medially with sutures superiorly.Flaps were raised and 3dmax mesh (device 2-left) was placed over the defect and secured with sutures.¿ on (b)(6) 2018, patient was diagnosed with recurrent right inguinal hernia and groin pain thereby underwent robotic assisted laparoscopic repair with implant of synthetic mesh.Per operative notes, ¿through the prior incision, the prior mesh (device 1) was noted.The contents of the hernia was reduced back into the abdomen.A piece of synthetic mesh was placed into the space posterior to the mesh (device 1) and sutured and reapproximated to new synthetic mesh.The fascia was closed and secured with sutures.¿ on (b)(6) 2019, patient was diagnosed with recurrent right inguinal hernia and recurrent incisional ventral hernia thereby underwent robotic repair with implant of phasix plug (device 3), ventralight st mesh (device 4) and 3dmax light mesh (device 5).Per operative notes, ¿the recurrent hernias in the right inguinal region and periumbilical ventral region were noted.In the periumbilical area, a ventral incisional hernia with sac was dissected free from the cooper¿s ligament and reduced.In the midline a phasix plug (device 3) was placed into the space and sutured.The plenty of fascia circumferentially around the ventral defect was reduced and sac was excised.The defect was closed with sutures and ventralight st mesh (device 4) was placed against the anterior abdominal wall and sutured circumferentially.The recurrent defect in the right inguinal area was reduced and 3dmax light mesh (device 5) was placed in the pubic symphysis and sutured it in place.The peritoneum was closed and sutured it in place.¿ on (b)(6) 2021, patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of prior meshes (device 3 and 4) and implant of bard soft mesh (device 6).Per operative notes, ¿in the midline, the hernia defect was noted and sac was reduced.The prior old meshes (device 3 and 4) was excised and posterior rectus sheath was closed with sutures.A piece of bard soft mesh (device 6) was placed in the retrorectus space and tacked and sutured.The wound was irrigated and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the phasix plug (device 3).Additional supplemental emdrs were submitted to represent the 3dmax light mesh (device 1), ventralight st mesh (device 4).Note, the manufacturing date (15-jul-2018) is considered to be a best estimate.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX PLUG AND PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24687841
Report Number1213643-2026-00364
Device Sequence Number9726416
Product Code OWT
UDI-Device Identifier00801741010637
UDI-Public(01)00801741010637(17)200828(10)WBCU0131
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Catalogue Number1190603
Device Lot NumberWBCU0131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale